Ukrainian Mathematical Journal

, Volume 64, Issue 12, pp 1816–1838 | Cite as

On impulsive Sturm–Liouville operators with singularity and spectral parameter in boundary conditions

  • Y. Guldu
  • R. Kh. Amirov
  • N. Topsakal

We study properties and the asymptotic behavior of spectral characteristics for a class of singular Sturm–Liouville differential operators with discontinuity conditions and an eigenparameter in boundary conditions. We also determine theWeyl function for this problem and prove uniqueness theorems for a solution of the inverse problem corresponding to this function and spectral data.


Inverse Problem Spectral Parameter Jump Condition Liouville Equation Liouville Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. A. Ambartsumyan, “Über eine frage der eigenwerttheorie,” Z. Phys., 53, 690–695 (1929).CrossRefGoogle Scholar
  2. 2.
    N. Levinson, “The inverse Sturm–Liouville problem,” Math. Tidsskrift B, 25, 1–29 (1949).Google Scholar
  3. 3.
    B. M. Levitan, “On the determination of the Sturm–Liouville operator from one and two spectra,” Math. USSR Izv., 12, 179–193 (1978).zbMATHCrossRefGoogle Scholar
  4. 4.
    G. Borg, “Eine umkehrung der Sturm–Liouvilleschen eigenwertaufgabe,” Acta Math., 78, 1–96 (1945).MathSciNetCrossRefGoogle Scholar
  5. 5.
    J. Pöschel and E. Trubowitz, Inverse Spectral Theory, Orlando Academic Press (1987).Google Scholar
  6. 6.
    V. A. Marchenko, “Some problems of the theory of one-dimensional linear differential operators of the second order. I,” Tr. Mosk. Mat. Obshch., 1, 327–340 (1952).Google Scholar
  7. 7.
    A. A. Shkalikov, “Boundary-value problems for ordinary differential equations with a parameter in boundary conditions,” Tr. Sem. I. G. Petrovskogo, 9, 190–229 (1983).MathSciNetzbMATHGoogle Scholar
  8. 8.
    A. M. Savchuk and A. A. Shkalikov, “Sturm–Liouville operators with singular potentials,” Mat. Zametki, 66, No. 6, 897–912 (1999); English translation: Math. Notes, 66, No. 5-6, 741–753 (1999).MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    R. O. Hryniv and Y. V. Mykytyuk, “Self-adjointness of Schr¨odinger operators with singular potentials,” Meth. Func. Anal. Topol., 18, No. 2 (2012).Google Scholar
  10. 10.
    F. V. Atkinson, W. N. Everitt, and A. Zettl, “Regularization of a Sturm–Liouville problem with an interior singularity using quasiderivatives,” Different. Int. Equat., 1, 213–221 (1988).MathSciNetzbMATHGoogle Scholar
  11. 11.
    A. M. Savchuk and A. A. Shkalikov, “Sturm–Liouville operators with distribution potentials,” Tr. Mosk. Mat. Obshch., 64, 159–212 (2003); English translation: Trans. Moscow Math. Soc., 143–192 (2003).Google Scholar
  12. 12.
    A. S. Goriunov and V. A. Mikhailets, “Regularization of singular Sturm–Liouville equations,” Meth. Func. Anal. Topol., 16, No. 2, 120–130 (2010).MathSciNetzbMATHGoogle Scholar
  13. 13.
    A. S. Goryunov and V. A. Mikhailets, “Regularization of two-term differential equations with singular coefficients by quasiderivatives,” Ukr. Mat. Zh., 63, No. 9, 1190–1205 (2011): English translation: Ukr. Math. J., 63, No. 9, 1361–1378 (2012).zbMATHCrossRefGoogle Scholar
  14. 14.
    I. M. Gelfand and G. E. Shilov, Generalized Functions, Vol. 1, Academic Press, New York–London (1964).Google Scholar
  15. 15.
    S. Albeverio, F. Gesztesy, R. Høegh-Krohn, and H. Holden, Solvable Models in Quantum Mechanics, Springer, New York (1998).Google Scholar
  16. 16.
    R. Kh. Amirov and I. M. Guseinov, “Boundary-value problems for a class of Sturm–Liouville operators with nonintegrable potential,” Different. Equat., 38, No. 8, 1195–1197 (2002).MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    R. Kh. Amirov, “Transformation operator for Sturm–Liouville operators with singularity and discontinuity conditions inside an interval,” Trans. NAS Azerbaijan, 35–54 (2006).Google Scholar
  18. 18.
    C. T. Fulton, “Two-point boundary-value problems with eigenvalue parameter contained in the boundary conditions,” Proc. Roy. Soc. Edinburgh A, 77, 293–308 (1977).MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    C. T. Fulton, “Singular eigenvalue problems with eigenvalue parameter contained in the boundary conditions,” Proc. Roy. Soc. Edinburgh A, 87, 1–34 (1980).MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    N. J. Guliyev, “Inverse eigenvalue problems for Sturm–Liouville equations with spectral parameter linearly contained in one of the boundary conditions,” Inverse Probl., 21, 1315–1330 (2005).MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    J. Walter, “Regular eigenvalue problems with eigenvalue parameter in the boundary condition,” Math. Z., 133, 301–312 (1973).MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    P. A. Binding, P. J. Browne, and K. Seddighi, “Sturm–Liouville problems with eigenparameter-dependent boundary conditions,” Proc. Roy. Soc. Edinburgh, 37, 57–72 (1993).MathSciNetGoogle Scholar
  23. 23.
    P. A. Binding and P. J. Browne, “Oscillation theory for indefinite Sturm–Liouville problems with eigenparameter-dependent boundary conditions,” Proc. Roy. Soc. Edinburgh A, 127, 1123–1136 (1997).MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    N. Yu. Kapustin and E. I. Moiseev, “Oscillation properties of solutions of a nonself-adjoint spectral problem with spectral parameter in boundary conditions,” Different. Equat., 35, 1031–1034 (1999).zbMATHGoogle Scholar
  25. 25.
    A. N. Tikhonov and A. A. Samarskii, Equations of Mathematical Physics, Pergamon, Oxford (1980).Google Scholar
  26. 26.
    V. P. Meshchanov and A. N. Fel’dshtein, Automatic Design of Directional Couplers [in Russian], Svyaz’, Moscow (1980).Google Scholar
  27. 27.
    O. N. Litvinenko and V. I. Soshnikov, Theory of Heterogeneous Lines and Their Applications in Radio Engineering [in Russian], Radio, Moscow (1964).Google Scholar
  28. 28.
    R. J. Krueger, “Inverse problems for nonabsorbing media with discontinuous material properties,” J. Math. Phys., 23, No. 3, 396–404 (1982).MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    F. R. Lapwood and T. Usami, Free Oscillations of the Earth, Cambridge University Press, Cambridge (1981).zbMATHGoogle Scholar
  30. 30.
    N. N. Voitovich, B. Z. Katsenelenbaum, and A. N. Sivov, Generalized Method of Eigenoscillations in the Theory of Diffraction [in Russian], Nauka, Moscow (1997).Google Scholar
  31. 31.
    A. V. Lykov and Yu. A. Mikhailov, Theory of Energy and Mass Transfer [in Russian], Gosénergoizdat, Moscow (1978).Google Scholar
  32. 32.
    V. N. Pivovarchik and C. Van der Mee, “The inverse generalized Regge problem,” Inverse Probl., 17, 1831–1845 (2001).zbMATHCrossRefGoogle Scholar
  33. 33.
    C. Van der Mee and V. N. Pivovarchik, “A Sturm–Liouville inverse spectral problem with boundary conditions depending on the spectral parameter,” Func. Anal. Its Appl., 36, No. 4, 314–317 (2002).Google Scholar
  34. 34.
    R. Kh. Amirov and N. Topsakal, “A representation for solutions of Sturm–Liouville equations with Coulomb potential inside finite interval,” J. Cumhuriyet Univ. Nat. Sci., 28, No. 2, 11–38 (2007).Google Scholar
  35. 35.
    R. Kh. Amirov and N. Topsakal, “Sturm–Liouville operators with Coulomb potential which have discontinuity conditions inside an interval,” Int. Transf. Spec. Func., 19, No. 12, 923–937 (2008).MathSciNetzbMATHCrossRefGoogle Scholar
  36. 36.
    B. M. Levitan, Inverse Sturm–Liouville Problems [in Russian], Nauka, Moscow (1984); English translation: VNU Science Press, Utrecht (1987).zbMATHGoogle Scholar
  37. 37.
    V. A. Marchenko, Sturm–Liouville Operators and Their Applications [in Russian], Naukova Dumka, Kiev (1977); English translation: Birkhäuser, Basel (1986).Google Scholar
  38. 38.
    M. A. Naimark, Linear Differential Operators [in Russian], Nauka, Moscow (1967).Google Scholar
  39. 39.
    V. F. Zhdanovich, “Formulas for the zeros of Dirichlet polynomials and quasipolynomials,” Dokl. Akad. Nauk SSSR, 135, No. 8, 1046–1049 (1960).Google Scholar
  40. 40.
    M. G. Krein and B. Ya. Levin, “On entire almost periodic functions of exponential type,” Dokl. Akad. Nauk SSSR, 64, No. 3, 285–287 (1949).MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Y. Guldu
    • 1
  • R. Kh. Amirov
    • 1
  • N. Topsakal
    • 1
  1. 1.Cumhuriyet UniversitySivasTurkey

Personalised recommendations